# SDR CA960321012

- Difficulty date: March 20, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Beech E95
- Engine: Lyc IO360B1B
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: ALU8421P
- Condition: Shorted Field
- Location: Rt Eng
- Component: Prestolite, ALU8421P
- Stage of operation: CL
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

(CAN)DURING CLIMB BOTH ALTERNATORS WENT OFF LINE. AN INSPECTION REVEALED THAT THE RIGHT HAND COOLING FAN HAD SEPARATED FROM THE ALTERNATOR AND SOME OF THE PIECES WERE FOUND INSIDE THE ALTERNATOR THUS SHORTING THE FIELD. THE SHORTED FIELD CAUSED A VOLTAGE REGULATOR TRANSISTOR TO BLOW AND THE SECOND ALTERNATOR TO BLOW WHEN SELECTED. BOTH ALTERNATORS AND REGULATORS WERE REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
